Hail, Otter Tail
- When
- June 6, 12:01 AM CST
- Where
- Otter Tail County, 8 mi NNE of Bluffton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.567, -95.167
Garden plants were heavily damaged.
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 5, 8:30 PM CST, 3 hours 31 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 930 PM CDT MON JUN 5 2006 .UPDATE...MOST SURFACE BASED CONVECTION IS DECREASING ACROSS THE REGION THOUGH A FEW STORMS REQUIRE WATCHING IN SHORT TERM. MU CAPE IS DECREASING NICELY WHILE CAPE LIFTED FROM 850 MB IN MODELS IS NIL ALREADY. WESTERLY FLOW INTO THE BOUNDARY LAYER IS HELPING STABILIZE THE AIR MASS AND SCATTERED THUNDER EAST OF RED RIVER APPEARS THE WORST CASE SCENARIO IN AN HOUR OR TWO. SO TRIMMED THUNDER EASTWARD... DECREASED POPS AND DROPPED OUT ANY SEVERE WORDING FROM GRIDS/ZONES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 702 AM CDT MON JUN 5 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 702 AM CDT MON JUN 5 2006 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND EVENING A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN NORTH DAKOTA AND ALL OF WEST CENTRAL AND NORTHWEST MINNESOTA. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. ALSO ISOLATED TORNADOES WILL BE POSSIBLE. THE STORMS WILL DEVELOP AFTER 1 PM ACROSS EASTERN NORTH DAKOTA AND SHOULD WEAKEN BY MIDNIGHT OVER NORTH CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
839 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL EAST GRAND FORKS 47.93N 97.02W
06/05/2006 M0.75 INCH POLK MN TRAINED SPOTTER
&&
GGUSTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
903 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TORNADO 8 ENE SHELDON 46.63N 97.34W
06/05/2006 F0 RANSOM ND LAW ENFORCEMENT
A DEPUTY REPORTED A BRIEF TOUCHDOWN WEST SOUTHWEST OF
LEONARD ALONG THE CASS AND RANSOM COUNTY LINE.
0735 PM TORNADO 2 WSW LEONARD 46.64N 97.28W
06/05/2006 F0 CASS ND LAW ENFORCEMENT
A DEPUTY REPORTED A BRIEF TOUCHDOWN WEST SOUTHWEST OF
LEONARD ALONG THE RANSOM AND CASS COUNTY LINE.
&&
GGUSTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
958 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND GST 4 NNW GRAND FORKS 47.97N 97.11W
06/05/2006 M59 MPH GRAND FORKS ND MESONET
PEAK GUST MEASURED BY NDDOT RWIS WIND SENSOR ON I-29 AT
MILE MARKER 145.
&&
GGUSTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1034 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 8 SSE HANKINSON 45.96N 96.83W
06/05/2006 E1.00 INCH RICHLAND ND PUBLIC
PENNY TO QUARTER SIZED HAIL FELL FOR ABOUT 10 MINUTES.
&&
GGUSTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1041 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG SABIN 46.78N 96.65W
06/05/2006 CLAY MN TRAINED SPOTTER
NUMEROUS 4 INCH TREE BRANCHES BROKEN OFF.
&&
GGUSTPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1145 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 2 E HANKINSON 46.07N 96.85W
06/05/2006 E0.75 INCH RICHLAND ND PUBLIC
0209 PM HAIL 3 NW FOXHOME 46.31N 96.35W
06/05/2006 E1.00 INCH WILKIN MN TRAINED SPOTTER
0228 PM HAIL HORACE 46.76N 96.90W
06/05/2006 E0.75 INCH CASS ND LAW ENFORCEMENT
0230 PM HAIL 2 NE ROTHSAY 46.50N 96.26W
06/05/2006 E0.75 INCH OTTER TAIL MN PUBLIC
0240 PM TSTM WND DMG SABIN 46.78N 96.65W
06/05/2006 CLAY MN TRAINED SPOTTER
NUMEROUS 4 INCH TREE BRANCHES BROKEN OFF.
0321 PM HAIL 1 S TENNEY 46.03N 96.45W
06/05/2006 E1.75 INCH WILKIN MN PUBLIC
0328 PM HAIL 1 S TENNEY 46.03N 96.45W
06/05/2006 E1.75 INCH WILKIN MN PUBLIC
0328 PM TSTM WND DMG 6 S LAKE PARK 46.80N 96.10W
06/05/2006 BECKER MN PUBLIC
TREE DOWN ON A HOUSE.
0344 PM HAIL ADA 47.30N 96.51W
06/05/2006 E1.00 INCH NORMAN MN PUBLIC
0621 PM HAIL 3 SE DOYON 48.02N 98.49W
06/05/2006 E0.88 INCH NELSON ND PUBLIC
0625 PM HAIL 6 E ROGERS 47.07N 98.07W
06/05/2006 M1.00 INCH BARNES ND PUBLIC
0631 PM HAIL 5 W COOPERSTOWN 47.44N 98.23W
06/05/2006 E0.75 INCH GRIGGS ND LAW ENFORCEMENT
0645 PM HAIL FINLEY 47.51N 97.84W
06/05/2006 E0.88 INCH STEELE ND PUBLIC
0657 PM HAIL 5 E PETERSBURG 48.01N 97.89W
06/05/2006 M0.88 INCH NELSON ND AMATEUR RADIO
0700 PM HAIL 7 NNE ORISKA 47.03N 97.73W
06/05/2006 M1.00 INCH BARNES ND PUBLIC
0710 PM FUNNEL CLOUD 5 N BROCKET 48.28N 98.36W
06/05/2006 RAMSEY ND LAW ENFORCEMENT
SPOTTER IN BROCKET ESTIMATED FUNNEL AT CLOUD BASE ABOUT
5N OF BROCKET.
0711 PM HAIL 3 N NIAGARA 48.04N 97.87W
06/05/2006 E0.75 INCH GRAND FORKS ND AMATEUR RADIO
0715 PM HAIL 5 NNE BUFFALO 46.99N 97.51W
06/05/2006 M1.00 INCH CASS ND PUBLIC
0715 PM HAIL 5 E NIAGARA 48.00N 97.76W
06/05/2006 M0.88 INCH GRAND FORKS ND TRAINED SPOTTER
HAIL FELL FOR ABOUT 8 MINUTES UNTIL 723PM.
0734 PM FUNNEL CLOUD 2 W CASSELTON 46.90N 97.25W
06/05/2006 CASS ND STORM CHASER
PERSISTENT WALL CLOUD AND FUNNEL VIEWED FROM NEAR
CASSELTON.
0735 PM TORNADO 2 WSW LEONARD 46.64N 97.28W
06/05/2006 F0 CASS ND LAW ENFORCEMENT
A DEPUTY REPORTED A BRIEF TOUCHDOWN WEST SOUTHWEST OF
LEONARD ALONG THE RANSOM AND CASS COUNTY LINE.
0735 PM TORNADO 8 ENE SHELDON 46.63N 97.34W
06/05/2006 F0 RANSOM ND LAW ENFORCEMENT
A DEPUTY REPORTED A BRIEF TOUCHDOWN WEST SOUTHWEST OF
LEONARD ALONG THE CASS AND RANSOM COUNTY LINE.
0750 PM FUNNEL CLOUD 2 W EMERADO 47.92N 97.41W
06/05/2006 GRAND FORKS ND AMATEUR RADIO
PERSISTENT WALL CLOUD WITH FUNNEL VIEWED FROM JUST WEST
OF EMERADO.
0751 PM HAIL 6 NW ARVILLA 47.98N 97.59W
06/05/2006 M0.75 INCH GRAND FORKS ND NWS EMPLOYEE
0755 PM TSTM WND GST 6 E CASSELTON 46.90N 97.08W
06/05/2006 M60.00 MPH CASS ND STORM CHASER
0800 PM HAIL GRAND FORKS AFB 47.96N 97.38W
06/05/2006 M1.00 INCH GRAND FORKS ND OTHER FEDERAL
GRAND FORKS AIR FORCE BASE WEATHER OBSERVER REPORTS ONE
INCH HAIL AT THE BASE.
0805 PM HAIL HALMA 48.66N 96.60W
06/05/2006 E0.75 INCH KITTSON MN AMATEUR RADIO
0808 PM HAIL KARLSTAD 48.58N 96.52W
06/05/2006 M0.75 INCH KITTSON MN AMATEUR RADIO
HAIL COVERED HWY 11
0820 PM HAIL 2 W KARLSTAD 48.58N 96.56W
06/05/2006 M0.75 INCH KITTSON MN AMATEUR RADIO
0821 PM HAIL 2 W KARLSTAD 48.58N 96.56W
06/05/2006 E1.00 INCH KITTSON MN AMATEUR RADIO
NICKEL TO QUARTER SIZED HAIL
0826 PM HAIL 4 SW HANKINSON 46.03N 96.95W
06/05/2006 M1.75 INCH RICHLAND ND TRAINED SPOTTER
0830 PM HAIL EAST GRAND FORKS 47.93N 97.02W
06/05/2006 M0.75 INCH POLK MN TRAINED SPOTTER
0832 PM TSTM WND GST 4 NNW GRAND FORKS 47.97N 97.11W
06/05/2006 M59.00 MPH GRAND FORKS ND MESONET
PEAK GUST MEASURED BY NDDOT RWIS WIND SENSOR ON I-29 AT
MILE MARKER 145.
0836 PM TSTM WND DMG KARLSTAD 48.58N 96.52W
06/05/2006 KITTSON MN TRAINED SPOTTER
NUMEROUS 4 TO 12 INCH TREE BRANCHES BROKEN OFF.
0840 PM HAIL 6 NW STRANDQUIST 48.55N 96.54W
06/05/2006 M1.00 INCH MARSHALL MN AMATEUR RADIO
0840 PM HAIL 8 SSE HANKINSON 45.96N 96.83W
06/05/2006 E1.00 INCH RICHLAND ND PUBLIC
PENNY TO QUARTER SIZED HAIL FELL FOR ABOUT 10 MINUTES.
0845 PM TSTM WND GST GREENBUSH 48.70N 96.18W
06/05/2006 E65.00 MPH ROSEAU MN LAW ENFORCEMENT
DAMAGING WINDS OCCURRED WITH HEAVY RAIN AND PENNY SIZED
HAIL.
0850 PM FUNNEL CLOUD 9 SSW HANKINSON 45.95N 96.97W
06/05/2006 RICHLAND ND TRAINED SPOTTER
TWO WEAK FUNNELS WERE VIEWED FROM I-29 AT THE SOUTH
DAKOTA BORDER.
0900 PM HAIL 11 SE HANKINSON 45.96N 96.73W
06/05/2006 E0.88 INCH RICHLAND ND PUBLIC
&&
GGUSTThe Fargo/Grand Forks radar (KMVX), 195 km away, was scanning. The volume nearest the first event began at 05:59 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Garden plants were heavily damaged.
Numerous large tree limbs and branches were blown off in several shelterbelts along U.S. Highway 10.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513639, 5513640, 5513641, 5513642.